Alert archive / New York / Special Weather Statements in 2021
Special Weather Statement, NWS Albany, NY
NWS Albany, NY issued this special weather statement at Jun 9, 2021, 4:04 PM EDT for Albany County, New York. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2021, 4:04 PM EDT (20:04 UTC)
- Expired
- Jun 9, 2021, 4:45 PM EDT
- In force
- 41 min
- Issued by
- NWS Albany, NY
County Albany County, NY
The radar
The Albany radar (KENX), 10 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.1 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 112 J/kg
- Mixed-layer CIN
- -131 J/kg
- Mixed-layer LCL
- 902 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
504
WWUS81 KALY 092004
SPSALY
Special Weather Statement
National Weather Service Albany NY
404 PM EDT Wed Jun 9 2021
NYZ047-048-051>053-059>061-092045-
Eastern Albany-Eastern Columbia-Western Rensselaer-Eastern
Greene-Western Columbia-Schoharie-Western Schenectady-Western Albany-
404 PM EDT Wed Jun 9 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN SCHENECTADY...NORTH
CENTRAL COLUMBIA...CENTRAL ALBANY...NORTHEASTERN GREENE...EAST
CENTRAL SCHOHARIE AND SOUTHWESTERN RENSSELAER COUNTIES...
At 403 PM EDT, a strong thunderstorm was located near Altamont, or 9
miles southwest of Rotterdam, moving southeast at 35 mph.
Winds of 40 to 45 mph and half inch hail are possible with this
storm.
Locations impacted include...
Nassau, Delmar, Duanesburg, New Baltimore, Ravena, Berne,
Voorheesville, Valatie, Altamont, Castleton-On-Hudson, Kinderhook,
Delanson, Feura Bush, Selkirk, New Scotland, Coeymans, Knox,
Princetown, Stuyvesant and Clarksville.
This includes the following highways...
Interstate 88 near exit 24.
Interstate 87 between exits 21A and 22.
Torrential rainfall is also occurring with this storm, and may cause
localized poor drainage flooding. Do not drive your vehicle through
flooded roadways.
LAT...LON 4272 7430 4281 7410 4277 7404 4275 7403
4275 7400 4247 7353 4231 7368
TIME...MOT...LOC 2003Z 309DEG 31KT 4270 7411
$$
WasulaWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this special weather statement went out at Jun 9, 3:38 PM EDT, 26 minutes earlier.
Area forecast discussion, Jun 9, 3:38 PM EDT, 26 minutes before
AREA FORECAST DISCUSSION National Weather Service Albany NY 338 PM EDT Wed Jun 9 2021 .SYNOPSIS... Scattered showers and thunderstorms will end this evening with the passage of a cold front. Behind this front, cooler and much less humid air will move into the region for tomorrow with a mostly sunny sky. Although it should be dry through Friday, a few spotty rain showers are possible for Friday night into Saturday. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... As of 338 PM EDT...Cold frontal boundary continues to slowly sag southward across the region. While dewpoints have lowered into the 50s to low 60 across the Adirondacks and Glens Falls- Lake George area as seen on NYS Mesonet observations, they continue to be very muggy to the south of the front for the rest of the area, with dewpoints into the 70s. Some scattered convection has developed just ahead of the front. Abundant instability (SBCAPE over 2000 J/kg thanks to the very moist dewpoints) and plenty of moisture (PWATS over 1.50 inches) is available, but forcing is weak (just the surface boundary) and little 0-6 km shear is available. As a result, there won't be a widespread severe threat, but very heavy rainfall is possible within any shower or thunderstorm. Can't totally rule out a rogue strong wind gusts for when a water-loaded storm collapses, but the main threat will be very heavy downpours. Rainfall rates may easily exceed one inch per hour within the heaviest storms. The threat for showers/t-storms will initially be in Mohawk Valley/Capital Region for the late afternoon/early evening and will shift towards the Catskills/Mid Hudson Valley towards sunset. Behind the boundary, much cooler and less humid air will be working its way into the region and skies will be clearing out. Temperatures will be lowering into the 50s to low 60s for later in the overnight with dewpoints fall into the 40s to mid 50s. There shouldn't be much fog, as the lowering dewpoint and light northerly breeze should help prevent fog from forming. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/... High pressure will be moving southern Canada towards New England for Thursday. This should allow for a mostly sunny sky through the day on Thursday. It will be much more comfortable than recent days with dewpoints in the 40s and 50s and temps only in the mid 70s to low 80s for highs. The dry weather will continue for Thursday night into much of Friday, as the high pressure slowly departs away from the area. While Thursday night should still be fairly clear, there may be some more increasing clouds for Friday morning. Overnight lows will be very comfortable on Thursday night with lows in the upper 40s to mid 50s. Highs on Friday should mainly be in the 70s. Upper level shortwave will start approaching for late Friday and will head across northern New England for Friday night. The forcing is mainly north of the area and moisture will be quite limited. Can't rule out a few passing light rain showers for late Friday or Friday night, but the coverage looks fairly sparse. Otherwise, skies should be partly cloudy for Friday night with lows in the 50s. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... Cooler and somewhat unsettled conditions are expected through most of the long term period, with the degree of cooling/unsettled conditions dependent upon how much amplification of upper level trough occurs from Canada into the Great Lakes/northeast region. Initially, a couple of upper level disturbances look to bring some showers for the weekend, with best chances on Sunday based on current timing of stronger disturbance. Models suggest some instability, so will include mention of thunder for Sunday afternoon/evening. Before this disturbance passes through, mainly dry conditions are expected for Saturday, although can not rule out isolated showers across some higher terrain areas in the afternoon. For Monday-Wednesday, an upper level trough digs into the Great Lakes region and eventually into the northeast, with some possibility of the trough closing off. At the very least, multiple upper level disturbances rotating around this digging trough look to bring a few rounds of showers/thunderstorms, with best chance for thunderstorms if any of these upper level disturbances pass through during the afternoon/evening hours. Possible steep low/mid level lapse rates could bring some small hail/gusty winds with any convection, should it occur. Due to timing uncertainty of individual disturbances passing through, will generally keep chance PoPs through this period, with mention of isolated thunderstorms during the afternoon/evening hours during peak heating time. As for temperatures, a general downward trend is expected, with highs initially in the mid 70s to lower 80s in valleys, and lower/mid 70s for higher terrain areas Saturday-Monday. Lows Sunday- Monday morning mainly in the 50s to lower 60s. Cooler conditions for Tuesday-Wednesday, with highs mainly in the 60s and lower 70s, although should showers persist, even some valley areas may only reach the 60s. Overnight lows cooling into the mid 40s to lower 50s, with the possibility of some 30s across portions of the southwest Adirondacks Wed-Thu mornings if enough clearing develops after diurnal clouds erode. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... Scattered showers and thunderstorms are possible this afternoon (18- 23Z) ahead of a cold front dropping south through the region. Conditions will generally remain VFR, though ceilings have been bouncing around between MVFR/VFR through the morning and early afternoon hours. These should too improve to VFR as drier air works its way into the forecast area. Showers are expected to wane from north to south by 21-23Z this evening, with VFR conditions prevailing through the remainder of the TAF period. Southerly winds around 5-8 kts will turn out of the north behind the cold front this evening. Outlook... Thursday Night: No Operational Impact. NO SIG WX. Friday: No Operational Impact. NO SIG WX. Friday Night: Low Operational Impact. Slight Chance of SHRA. Saturday: Low Operational Impact. Isolated SHRA. Saturday Night: No Operational Impact. NO SIG WX. Sunday: Moderate Operational Impact. Scattered SHRA...TSRA. Sunday Night: Moderate Operational Impact. Scattered SHRA...TSRA. Monday: Moderate Operational Impact. Chance of SHRA...TSRA. && .FIRE WEATHER... Very humid conditions this evening will come to end with the passage of a cold front tonight. Before this occurs, some scattered showers and thunderstorms will produce a wetting rainfall for some areas. While RH values will be elevated through this evening, they will be lowering for Thursday, with RH values as low as 30 percent during the afternoon hours. Winds will become northerly behind the front at speeds of 5 to 10 mph through Thursday. The next chance for some spotty rain showers will be late Friday into Friday night, mainly for northern and western areas. && .HYDROLOGY... Scattered showers and thunderstorms will continue through the evening hours. Any shower or thunderstorm will be capable of producing heavy downpours, with rainfall rates over an inch per hour possible. This may result in localized flooding of poor drainage, low lying or urban areas. While some localized hydro issues are possible through this evening on smaller streams and creeks, no river flooding is anticipated on the larger or main stem rivers. Some very minor rises are possible on the larger streams, but basin average amounts won't be enough to cause any problems for these larger waterways. Behind a departing frontal boundary, dry weather is then expected for later tonight through Friday. This will allow for any rises on rivers and stream to recede. The next chance for precipitation will be late Friday through Friday night, but this will only be very light passing rain showers for northern areas. More showers and thunderstorms are possible again on Sunday. For details on specific area rivers and lakes, including observed and forecast river stages and lake elevations, please visit the Advanced Hydrologic Prediction Service /AHPS/ graphs on our website. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...None. NY...None. MA...None. VT...None. && SYNOPSIS...Frugis NEAR TERM...Frugis SHORT TERM...Frugis LONG TERM...KL AVIATION...JLV FIRE WEATHER...Frugis HYDROLOGY...Frugis
Hazardous weather outlook, Jun 9, 3:03 PM EDT, 1 hour 1 minute before
Hazardous Weather Outlook National Weather Service Albany NY 303 PM EDT Wed Jun 9 2021 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-101100- Northern Litchfield-Southern Litchfield-Northern Berkshire- Southern Berkshire-Northern Herkimer-Hamilton-Southern Herkimer- Southern Fulton-Montgomery-Northern Saratoga-Northern Warren- Northern Washington-Schoharie-Western Schenectady- Eastern Schenectady-Southern Saratoga-Western Albany-Eastern Albany- Western Rensselaer-Eastern Rensselaer-Western Greene-Eastern Greene- Western Columbia-Eastern Columbia-Western Ulster-Eastern Ulster- Western Dutchess-Eastern Dutchess-Northern Fulton-Southeast Warren- Southern Washington-Bennington-Western Windham-Eastern Windham- 303 PM EDT Wed Jun 9 2021 This Hazardous Weather Outlook is for northwestern Connecticut, western Massachusetts, east central and eastern New York and southern Vermont. .DAY ONE...Tonight. There is a chance for showers and thunderstorms through the evening hours. Some showers or thunderstorms may contain locally heavy downpours, which may result in ponding of water on roadways and low lying areas, as well in areas of poor drainage. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday. There is a chance of thunderstorms on Sunday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 9, 2:35 PM EDT, 1 hour 29 minutes before
Special Weather Statement National Weather Service Albany NY 235 PM EDT Wed Jun 9 2021 NYZ039-040-050-082-091915- Southern Fulton-Northern Fulton-Montgomery-Southern Saratoga- 235 PM EDT Wed Jun 9 2021 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN FULTON AND EAST CENTRAL MONTGOMERY COUNTIES... At 234 PM EDT, a strong thunderstorm producing a brief period of heavy rainfall was located over Gloversville, moving southeast at 15 mph. Wind gusts of around 30 mph are possible with this storm. Locations impacted include... Amsterdam, Gloversville, Johnstown, Fonda, Broadalbin, Hagaman, Mayfield, Fort Johnson, Tribes Hill, Perth, Berkshire, Fultonville, Bleecker, Meco, West Perth, Munsonville, Church Corners, Pinnacle, Young Corners and Broadalbin Junction. This includes Interstate 90 between exits 27 and 28. Torrential rainfall is also occurring with this storm, and may cause localized poor drainage flooding. Do not drive your vehicle through flooded roadways. Rainfall rates may approach an inch in an hour. LAT...LON 4307 7452 4319 7434 4303 7404 4285 7428 TIME...MOT...LOC 1834Z 318DEG 13KT 4309 7437 Wasula
Special weather statement, Jun 9, 2:57 PM EDT, 1 hour 7 minutes before
Special Weather Statement National Weather Service Albany NY 257 PM EDT Wed Jun 9 2021 NYZ039-040-082-091930- Southern Fulton-Northern Fulton-Montgomery- 257 PM EDT Wed Jun 9 2021 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN FULTON AND CENTRAL MONTGOMERY COUNTIES... At 256 PM EDT, a strong thunderstorm was located near Johnstown, moving southeast at 15 mph. Wind gusts around 40 mph are possible with this storm. Locations impacted include... Gloversville, Johnstown, Fonda, Ephratah, Caroga Lake, Tribes Hill, Caroga Lake Public Campground, Fultonville, Auriesville, Meco, Sammonsville, Rockwood, Fical Corners, Hale Mills, Scotchbrush, East Stone Arabia, Eppie Corners, Smiths Corners, Square Barn Corners and North Bush. This includes Interstate 90 near exit 28. Torrential rainfall is also occurring with this storm, and may cause localized poor drainage flooding. Do not drive your vehicle through flooded roadways. LAT...LON 4309 7471 4315 7443 4295 7428 4286 7443 TIME...MOT...LOC 1856Z 318DEG 13KT 4303 7446 Wasula
Special weather statement, Jun 9, 3:26 PM EDT, 38 minutes before
Special Weather Statement
National Weather Service Albany NY
326 PM EDT Wed Jun 9 2021
NYZ039-040-048>050-092000-
Southern Fulton-Eastern Schenectady-Western
Schenectady-Montgomery-Southern Saratoga-
326 PM EDT Wed Jun 9 2021
...A STRONG THUNDERSTORM WILL AFFECT EASTERN SCHENECTADY...
SOUTHWESTERN SARATOGA AND EAST CENTRAL MONTGOMERY COUNTIES...
At 325 PM EDT, a strong thunderstorm was located near Galway, or 8
miles east of Amsterdam, moving southeast at 15 mph.
Winds of around 40 mph are possible with this storm.
Locations impacted include...
Schenectady, Clifton Park, Rotterdam, Scotia, Glenville, Niskayuna,
Hagaman, Round Lake, Galway, Country Knolls, Rotterdam Junction,
Alplaus, East Glenville, Burnt Hills, Pattersonville-Rotterdam
Junction, Charlton, Parkis Mills, Glenridge, Hoffmans and Harding
Crossing.
This includes the following highways...
Interstate 90 near exit 26.
Interstate 890 between exits 1a and 8.
Interstate 87 between exits 10 and 11.
Torrential rainfall is also occurring with this storm, and may cause
localized poor drainage flooding. Do not drive your vehicle through
flooded roadways.
LAT...LON 4308 7402 4306 7397 4290 7371 4276 7394
4276 7398 4297 7419
TIME...MOT...LOC 1925Z 318DEG 13KT 4297 7403
TAWSpecial weather statement, Jun 9, 3:36 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Albany NY
336 PM EDT Wed Jun 9 2021
NYZ039-040-048-092015-
Southern Fulton-Western Schenectady-Montgomery-
336 PM EDT Wed Jun 9 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN SCHENECTADY...SOUTH
CENTRAL FULTON AND SOUTHEASTERN MONTGOMERY COUNTIES...
At 335 PM EDT, a strong thunderstorm was located over Tribes Hill, or
near Fonda, moving southeast at 15 mph.
Wind gusts to 40 mph are possible with this storm.
Locations impacted include...
Amsterdam, Fonda, Duanesburg, Fort Johnson, Delanson, Tribes Hill,
Glen, Princetown, Charleston, Fultonville, Esperance, Duane,
Auriesville, West Perth, Church Corners, Rockwell Corners, Scotch
Bush, Young Corners, Lost Valley and Market Corners.
This includes the following highways...
Interstate 88 near exit 24.
Interstate 90 between exits 27 and 28.
Torrential rainfall is also occurring with this storm, and may cause
localized poor drainage flooding. Do not drive your vehicle through
flooded roadways.
LAT...LON 4304 7429 4282 7406 4278 7404 4273 7416
4273 7418 4272 7418 4271 7421 4276 7427
4276 7425 4279 7425 4280 7426 4278 7430
4292 7447
TIME...MOT...LOC 1935Z 318DEG 13KT 4293 7431
WasulaSpecial weather statement, Jun 9, 4:02 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service Albany NY
402 PM EDT Wed Jun 9 2021
NYZ048>054-061-092045-
Eastern Albany-Eastern Columbia-Western Rensselaer-Eastern
Schenectady-Eastern Rensselaer-Western Schenectady-Southern
Saratoga-Western Albany-
402 PM EDT Wed Jun 9 2021
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL SCHENECTADY...
NORTHEASTERN ALBANY AND SOUTHERN RENSSELAER COUNTIES...
At 401 PM EDT, a strong thunderstorm was located near Scotia, moving
southeast at 35 mph.
Winds of 40 to 45 mph and half inch hail are possible with this
storm.
Locations impacted include...
Albany, Schenectady, Troy, Rotterdam, East Greenbush, Cohoes,
Watervliet, Rensselaer, Colonie, Scotia, Nassau, Delmar, Latham,
Guilderland, Niskayuna, Duanesburg, Menands, Stephentown,
Voorheesville and Green Island.
This includes the following highways...
Interstate 88 between exits 24 and 25.
Interstate 90 between exits 10 and 26.
Interstate 890 between exits 1a and 9.
Interstate 87 between exits 22 and 7.
Interstate 787 between exits 1 and 9.
Torrential rainfall is also occurring with this storm, and may cause
localized poor drainage flooding. Do not drive your vehicle through
flooded roadways.
LAT...LON 4260 7338 4241 7359 4249 7357 4247 7372
4278 7416 4292 7401
TIME...MOT...LOC 2001Z 309DEG 31KT 4281 7401
WasulaSpecial weather statement, Jun 9, 4:04 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Albany NY
404 PM EDT Wed Jun 9 2021
NYZ047-048-051>053-059>061-092045-
Eastern Albany-Eastern Columbia-Western Rensselaer-Eastern
Greene-Western Columbia-Schoharie-Western Schenectady-Western Albany-
404 PM EDT Wed Jun 9 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN SCHENECTADY...NORTH
CENTRAL COLUMBIA...CENTRAL ALBANY...NORTHEASTERN GREENE...EAST
CENTRAL SCHOHARIE AND SOUTHWESTERN RENSSELAER COUNTIES...
At 403 PM EDT, a strong thunderstorm was located near Altamont, or 9
miles southwest of Rotterdam, moving southeast at 35 mph.
Winds of 40 to 45 mph and half inch hail are possible with this
storm.
Locations impacted include...
Nassau, Delmar, Duanesburg, New Baltimore, Ravena, Berne,
Voorheesville, Valatie, Altamont, Castleton-On-Hudson, Kinderhook,
Delanson, Feura Bush, Selkirk, New Scotland, Coeymans, Knox,
Princetown, Stuyvesant and Clarksville.
This includes the following highways...
Interstate 88 near exit 24.
Interstate 87 between exits 21A and 22.
Torrential rainfall is also occurring with this storm, and may cause
localized poor drainage flooding. Do not drive your vehicle through
flooded roadways.
LAT...LON 4272 7430 4281 7410 4277 7404 4275 7403
4275 7400 4247 7353 4231 7368
TIME...MOT...LOC 2003Z 309DEG 31KT 4270 7411
WasulaThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 2:35 PM EDT | Special Weather Statement | ALY | Fulton | 40 min |
| Jun 9, 2:50 PM EDT | Areal Flood Advisory | ALY | Fulton | 53 min |
| Jun 9, 2:57 PM EDT | Special Weather Statement | ALY | Fulton, Montgomery | 33 min |
| Jun 9, 3:26 PM EDT | Special Weather Statement | ALY | Schenectady | 34 min |
| Jun 9, 3:36 PM EDT | Special Weather Statement | ALY | Montgomery | 39 min |
| Jun 9, 3:50 PM EDT | Areal Flood Advisory | ALY | Montgomery, Saratoga, Schenectady | 58 min |
| Jun 9, 4:02 PM EDT | Special Weather Statement | ALY | Schenectady | 43 min |
| Jun 9, 4:20 PM EDT | Special Weather Statement | ALY | Ulster | 40 min |
| Jun 9, 4:49 PM EDT | Special Weather Statement | ALY | Ulster | 41 min |
| Jun 9, 5:02 PM EDT | Special Weather Statement | ALY | Columbia, Greene | 43 min |
| Jun 9, 5:21 PM EDT | Special Weather Statement | ALY | Ulster | 24 min |
| Jun 9, 5:35 PM EDT | Special Weather Statement | ALY | Ulster | 40 min |
| Jun 9, 6:22 PM EDT | Special Weather Statement | ALY | Dutchess | 38 min |
| Jun 9, 5:34 PM EDT | Special Weather Statement | ALY | 26 min |
Nearby
Special Weather Statements in New York, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.